I have been taking Kadian 30mg once a day for a week now for herniated disc pain. I had an epidural 2 days ago and was told to continue taking this medicine for another week. My question is, what is the correct way to stop taking it? Do I go as long as I can before I see if it's still needed? Do I stop this cold turkey and then if pain medicine is needed go back to the percoset that was originally prescribed for the back pain?
Although Kadian withdrawal is not dangerous, it can be unpleasant. It can be so uncomfortable that people start taking the drug again in order to relieve withdrawal symptoms. In order to limit withdrawal, you should not stop taking Kadian "cold turkey." Your healthcare provider can slowly decrease your dose at a rate that helps minimize withdrawal symptoms (most healthcare providers will be more than willing to help you stop taking Kadian). Remember, Kadian withdrawal is not necessarily a symptom of abuse, and you should not be embarrassed to ask for help in this matter.
it is hard to stop kadien/time released morphine by doing an at home taper by yourself, so please let someone help you
design a suitable taper plan and have someone hold you accountable, you may even need to taper down, and then take a mild short acting opiate like darvocet for a week or two until your pain is manageable, i had to do a year of physical therapy when i got clean, the pain was debilitating for a few months i was limited to a walker, eventually i started feeling better without the medication, but it took some time, so many opiate dependent patients experience such terrible rebound pain they think its going to be like that forever so they return to using, if you can get past the acute and post acute wd, and do some sort of non-medicinal pain management, i bet you can make it
i hope that your doctor helps you with a taper plan, if not you can come back here, plenty of people here have experience detoxing off morphine
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.